I decided to follow up here on my last blog post. I’ve done a lot of research on what has happened to me and have found numerous articles about how Atypical Antipsychotics can actually induce or cause mania and psychotic symptoms. This may explain why I just kept getting worse on them and then eventually showed some manic-like symptoms despite never having them before going on antipsychotics before the depression hit in 2015. Although my symptoms of mania increased initially after going off of Latuda for a couple of months, this appears to be due to withdrawals, PTSD, and ADHD, as confirmed by my psychiatrist. Although I didn’t include these articles here, I also found that antipsychotics can induce depression in patients with cyclothymia, which definitely happened to me. Here’s the article:
The point here is to be careful with antipsychotics. Even if you have a mood disorder, be sure to discuss with your doctor if you actually need one. Not everyone with mood disorders needs an antipsychotic, but some do. So just do your research and weigh your options, and keep a close eye on whether these types of medications really help, or hurt.